MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN917235
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4),n/a, other remarks: n/a, corrected data: n/a.
 
Event or Problem Description
It was reported that "the first injection of contrast agent was done without problem.However, the catheter got torn when the contrast agent was injected for the second time.The user completed the procedure.No health consequence to the patient was reported".The catheter was torn near the hub.Mechanical injection was used to complete the procedure.The contrast agent used was lohexol 350 at an injection rate of 8cc/sec and an injection pressure of 590 psi which is greater than specified in the ifu.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The product was not returned for investigation.According to the product complaint form, the injection pressure used for the contrast media injection was 590 psi, which indicates that the user did not follow the instruction for use (ifu)/product specification sheet for the contrast media injection.The instruction for use (ifu) states in the "warning and precautions" section: "5.Warning: when injecting radiopaque media, do not exceed the maximum flow rate and pressure as indicated on the separate instruction insert." the product specification sheet states: the "maximum safe pressure" for the contrast media injection is "540 psig".A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter got torn when the contrast agent was injected for the second time" is not able to be confirmed.The product was not returned for investigation.Additionally, the injection pressure used for the contrast media injection was 590 psi , which indicates that the user did not follow the instruction for use (ifu)/product specification sheet for the contrast media injection.As a result, an in-service has been requested to review the instructions for use (ifu)/product specification sheet with the customer.Based on a review of the device history record (dhr) , the product met specification upon release.The root cause of the complaint is undetermined.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.Other remarks: n/a; corrected data: n/a.
 
Event or Problem Description
It was reported that "the first injection of contrast agent was done without problem.However, the catheter got torn when the contrast agent was injected for the second time.The user completed the procedure.No health consequence to the patient was reported".The catheter was torn near the hub.Mechanical injection was used to complete the procedure.The contrast agent used was lohexol 350 at an injection rate of 8cc/sec and an injection pressure of 590 psi which is greater than specified in the ifu.No patient harm or injury.The patient status is reported as "fine.".
 
Additional Manufacturer Narrative
Qn# (b)(4).The reported complaint that the "catheter got torn when the contrast agent was injected" was confirmed based upon the sample received.The customer returned a 5fr.80cm berman catheter with a portion of the original packaging lid-stock (inp-3, inp-5) for investigation.The sample was returned in the ups shipping box and was in a ziploc bag (inp-1, inp-2).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 87.3cm to 87.8cm from the distal tip of the catheter (inp-8, inp-9).The inflation lumen stopcock was in the open position (inp-6).The recommended volume capacity of the balloon is 0.75cc (inp-6).The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-7).No condensation was noted within the inflation lumen extension line.Dried contrast media was noted within the injection lumen extension line (inp-10).Dried contrast media was also noted on the exterior surfaces of the returned sample.No blood was noted on the interior or the exterior surfaces of the returned sample.No other damage or abnormalities were noted.As per the reported complaint information, the injection pressure used for the contrast media injection was 590 psi, which indicates that the user did not follow the instructions for use (ifu)/product specification sheet for the contrast media injection.The instructions for use (ifu) states in the "warning and precautions" section: "5.Warning: when injecting radiopaque media, do not exceed the maximum flow rate and pressure as indicated on the separate instruction insert." the product specification sheet states: the "maximum safe pressure" for the contrast media injection is "540 psig".The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body (anp-3).Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site for this issue.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a; corrected data: n/a.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17259774
Report Number3010532612-2023-00371
Device Sequence Number7966323
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN917235
Device Catalogue NumberAI-07135
Device Lot Number16F22L0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/28/2023
11/02/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date07/31/2023
11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown